Alert archive / California / Hazardous Seas Warnings in 2023
Hazardous Seas Warning 15, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Apr 12, 2023, 2:04 AM PDT. It took effect at Apr 12, 2023, 7:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2023, 2:04 AM PDT (09:04 UTC)
- In effect from
- Apr 12, 2023, 7:00 PM PDT
- Expired
- Apr 12, 2023, 2:05 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 11, 2:53 PM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Apr 11, 2:53 PM PDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PDT Tue Apr 11 2023
.SYNOPSIS...Another round of light rain will spread mainly across
Del Norte and Humboldt Counties late tonight. Otherwise, cold
temperatures are expected across most interior valleys Wednesday
morning. That will be followed by gusty north winds Wednesday
afternoon and evening, as well as mainly dry weather Thursday
through Saturday.
&&
.DISCUSSION...A weak frontal boundary dissipated as it moved
inland across the Redwood Coast during the early afternoon. Mainly
dry and pleasant conditions will occur during the remainder of the
afternoon into the evening hours. However, a second weak front
producing light rainfall is forecast to impact Del Norte and
Humboldt Counties late tonight. Elsewhere, rain will be generally
improbable, and skies will be sufficiently clear for robust
radiational cooling leading to frost and freeze conditions across
most interior valleys. That includes Lake and Mendocino County,
where cold weather advisories and warnings are currently in
effect. Farther north, freezing temperatures will be possible over
eastern Humboldt County, though cloud cover and showers may
disrupt a full night of cooling and preclude warning level
temperatures. Thus, no hazard products have been issued for that
area with this current forecast package.
Otherwise, a tight post-frontal surface pressure gradient is
forecast to develop Wednesday afternoon, and when combined with
steep low-level lapse rates and max boundary layer northerlies
from 20-30 kt, will promote gusty north winds across much of the
region. Gusty conditions will persist into Wednesday evening, and
then dissipate later in the night. Multi-model guidance then shows
midlevel heights gradually rising over the West Coast Thursday
through Saturday. That evolution will promote mainly dry
conditions over NWRN CA as well as seasonable temperatures.
Thereafter, a NERN PAC trough is forecast to deepen Sunday into
early next week and aid in another chance of rain.
Garner
&&
.AVIATION...A weak front was moving inland across the coast this
afternoon. Associated showers have mainly dissipated across the
coastal foothills, but another front will impact coastal Del
Norte and Humboldt Counties late tonight. Ceilings and visibility
will fall with the front, and a period of light rain will impact
KCEC and KACV from roughly 07Z to 12Z Wednesday. Otherwise, post-
frontal northerlies are forecast to gust up to 20 kt across most
of the region late Wednesday morning through Wednesday evening.
Garner
&&
.MARINE...A weak front was in the process of moving inland and
dissipating this afternoon, while a second one was quickly
approaching from the northwest. The second front will pass south
and east late tonight, and that will be followed by strengthening
north-northwest winds up to gale force by Wednesday evening. In
addition, steep hazardous seas will build with the increasing
winds. After Wednesday night, north winds will gradually weaken
through Friday, and remain weak going into Saturday before
additional periods of stormy weather spread across the region
Sunday into early next week.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 1 AM to 9 AM PDT Wednesday for CAZ109-
112-113-115.
Freeze Warning from 1 AM to 9 AM PDT Wednesday for CAZ110-
111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 7 AM to 5 PM PDT Wednesday for
PZZ450.
Gale Warning from 5 PM Wednesday to 4 AM PDT Thursday for
PZZ450.
Small Craft Advisory until 1 PM PDT Wednesday for PZZ455-
475.
Gale Warning from 1 PM Wednesday to 4 AM PDT Thursday for
PZZ455-475.
Small Craft Advisory from 7 AM Wednesday to 4 AM PDT
Thursday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 11, 2:26 PM PDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 226 PM PDT Tue Apr 11 2023 CAZ101>108-122130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 226 PM PDT Tue Apr 11 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-112-113-115-122130- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 226 PM PDT Tue Apr 11 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-122130- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 226 PM PDT Tue Apr 11 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:10 AM PDT | Wind Advisory | EKA | Mendocino | 18 hr |
| Apr 12, 2:03 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Apr 12, 2:03 PM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino | 19 hr |
Nearby
Hazardous Seas Warnings in California, 2023Every hazardous seas warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.